|cocaine and my meds
Mar 23, 2007
first of all thank you, if it wasnt for this web site, i dont know what i would do,my question is this i started truvada and kaletra aout 5 months ago, now im undetectable but my cd4's are only 70, i also have hep c,i went through some family problems and being stupid i stated sniffing cocaine, it happened for about 40 days before i started getting cellulitis in my lower leg and it scared me, to the point that im not touching that drug again, my question is, how much harm did i do, were my meds working while i was on cocaine, is it like alcohol and antibiotics? are my cd4's going to go down because of this? any info of affects of cocaine and hiv meds will really help. i am not on treatment for hep c because my cd4's have to be at least 100.
Response from Dr. McGovern
I am very glad you stopped the cocaine, because that can cause "ischemic hepatitis". Basically, just like cocaine can cause heart attacks by constricting the blood vessels of the heart, it can also constrict the blood vessels of the liver.
I think you will need to be patient with the CD4 cells. It may take a way to respond when they are low like that, but you are on an excellent regimen. Would be certain to take all your doses all the time.
HIV & HBV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.